Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 20, NWS Albuquerque, NM

October 18, 2007Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Oct 18, 2007, 7:40 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Oct 18, 2007, 11:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 7:40 AM MDT (13:40 UTC)
In effect from
Oct 18, 2007, 11:00 AM MDT
Expired
Oct 18, 2007, 4:00 PM MDT
In force
5 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -202 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3189 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-202 m²/s²
0-3 km storm-relative helicity
-96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 181340
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
740 AM MDT THU OCT 18 2007

...RED FLAG WARNING LATE THIS MORNING INTO THIS AFTERNOON OVER
PORTIONS OF EASTERN NEW MEXICO FOR STRONG WINDS AND LOW HUMIDITIES...

.A RATHER DEEP TROUGH OF PRESSURE ALOFT WILL CONTINUE TO GENERATE
MODERATE TO STRONG WINDS DOWN TO THE SURFACE TODAY WHILE RELATIVE
HUMIDITY VALUES REMAIN LOW. THIS WILL RESULT IN CRITICAL FIRE 
WEATHER CONDITIONS FROM LATE THIS MORNING THROUGH MUCH OF THIS 
AFTERNOON.

NMZ103-104-107-108-182200-
/O.NEW.KABQ.FW.W.0020.071018T1700Z-071018T2200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
740 AM MDT THU OCT 18 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM MDT
THIS AFTERNOON. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

40

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 18, 3:00 AM MDT, 4 hours 40 minutes earlier.

Area forecast discussion, Oct 18, 3:00 AM MDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT THU OCT 18 2007

.DISCUSSION...
STRONG WINDS...BUT NOT AS STRONG AS YESTERDAY...WILL BE THE STORY
TODAY. WIND ADVISORY WAS ISSUED BY PREVIOUS SHIFT FOR ZONES ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN. DONT SEE A REASON TO CHANGE
THE AREA ATTM. HOWEVER...FEEL THAT THE WINDS WILL LIKELY DROP OFF
BEFORE 00Z...SO WILL CHANGE EXPIRATION TIME TO 22Z SO IT WILL DROP
OFF WITH THE AFTERNOON PACKAGE. THOUGH WE ARE NOT SEEING WIND
CRITERIA BEING MET ATTM...MODELS SUGGESTING STRONGER WINDS ALOFT
WILL COME ACROSS NEAR SUNRISE...SO LOOK FOR INCREASING WIND SPEEDS
AROUND THAT TIME.

ADDITIONALLY...LOW RELATIVE HUMIDITIES TODAY COMBINED WITH THE WINDS
WILL WARRANT A RED FLAG WARNING ACROSS FIRE WX ZONES 103/104/107/108
FROM 11AM TO 4PM.

WINDS WILL DROP OFF TONIGHT AS JET MOVES EAST. MOSTLY CLEAR SKIES
AND LIGHT WINDS WILL ALLOW TEMPS TO DROP AT OR BELOW NORMAL. THUS
A CHILLY NIGHT WILL BE ON TAP. RIDGE BUILDS IN FRIDAY AND
SATURDAY...ALLOWING TEMPERATURES TO REBOUND SEVERAL DEGREES EACH
DAY. NEXT SYSTEM MOVES IN LATE SATURDAY NIGHT ACROSS THE
NORTHWEST. RUN TO RUN CONSISTENCY AND CONSISTENCY AMONG MODELS IS
STILL LACKING. HOWEVER...ASIDE FROM THE ECMWF AND THE
NOGAPS...WHICH WANT TO CLOSE OFF THE LOW AND HAVE IT MEANDER
AROUND NEW MEXICO FOR A FEW DAYS...REST OF MODELS HAVE A MORE
PROGRESSIVE SOLUTION...WHICH AT THIS TIME...SEEMS MORE PLAUSIBLE.
THUS SLIGHT CHANCE POPS REMAIN IN THE FORECAST OVER THE WEEKEND
ACROSS THE NORTH...AND A DRY FORECAST IS IN PLACE FOR THE START OF
THE WORK WEEK. NONETHELESS...COOLER TEMPERATURES WILL BE THE RULE
EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  59  31  69  38 /   5   0   0   0
GALLUP..........................  61  23  72  29 /   0   0   0   0
GRANTS..........................  61  24  73  30 /   0   0   0   0
GLENWOOD........................  70  32  77  36 /   0   0   0   0
CHAMA...........................  55  20  65  25 /   5   0   0   0
LOS ALAMOS......................  56  33  67  36 /   0   0   0   0
RED RIVER.......................  51  21  62  26 /   5   0   0   0
TAOS............................  54  21  67  28 /   5   0   0   0
SANTA FE........................  57  31  67  37 /   0   0   0   0
SANTA FE AIRPORT................  59  32  69  38 /   0   0   0   0
ESPANOLA........................  64  27  73  32 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  63  40  72  46 /   0   0   0   0
ALBUQUERQUE VALLEY..............  65  35  73  39 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  62  37  70  42 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  64  39  73  43 /   0   0   0   0
SOCORRO.........................  70  35  75  37 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  56  30  67  35 /   0   0   0   0
MORIARTY/ESTANCIA...............  61  31  73  35 /   0   0   0   0
CARRIZOZO.......................  68  37  76  41 /   0   0   0   0
RUIDOSO.........................  61  35  69  39 /   0   0   0   0
RATON...........................  61  25  72  32 /   5   0   0   0
LAS VEGAS.......................  60  33  71  40 /   5   0   0   0
ROY.............................  65  38  74  43 /   5   0   0   0
CLAYTON.........................  67  35  75  44 /   5   0   0   0
SANTA ROSA......................  72  38  81  42 /   5   0   0   0
TUCUMCARI.......................  72  36  80  45 /   5   0   0   0
FORT SUMNER.....................  74  40  82  43 /   5   0   0   0
CLOVIS..........................  73  38  79  45 /   0   0   0   0
PORTALES........................  74  38  80  44 /   0   0   0   0
ROSWELL.........................  77  42  84  46 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

WIND ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ004-005-010>012.

&&

34
Hazardous weather outlook, Oct 18, 6:00 AM MDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU OCT 18 2007

NMZ001>021-026-191200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL DEVELOP ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN FROM THE COLORADO BORDER SOUTHWARD TO NEAR MORIARTY
THROUGH MID AFTERNOON. WIND GUSTS UP TO 50 MPH ARE POSSIBLE. A
WIND ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH 4 PM. MOTORISTS
TRAVELING ALONG THESE AREAS SHOULD EXERCISE CAUTION. WATCH FOR
CROSS WINDS ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS AND BE
ALERT FOR AREAS OF BLOWING DUST.

ADDITIONALLY...LOW RELATIVE HUMIDITIES COMBINED WITH THE STRONG
WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN. A RED FLAG WARNING IS IN EFFECT FOR
THESE AREAS FROM 11 AM THROUGH 4 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BREEZY TO WINDY CONDITIONS WILL DEVELOP ONCE AGAIN ON SATURDAY AND
SUNDAY MAINLY ACROSS EASTERN NEW MEXICO WHEN ANOTHER STRONG UPPER
LEVEL LOW PRESSURE SYSTEM MOVES INTO THE AREA.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

34

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.